Oklahoma, 2011

Drought in Oklahoma, November 1 to 30, 2011

November 1 to 30, 2011 · NWS OUN · 48 events in 47 counties and zones

The continuation of much needed rainfall occurred during the month of November, which helped alleviate the devastating drought somewhat over Oklahoma.

Where it happened

Every event with a place to put it; 48 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The continuation of much needed rainfall occurred during the month of November, which helped alleviate the devastating drought somewhat over Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 31, 10:44 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Oct 31, 10:44 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1144 PM CDT MON OCT 31 2011

.AVIATION...LITTLE OR NO CHANGE IN THINKING SINCE PREVIOUS TAF
ISSUANCE. WE STILL INCLUDE LLWS AT KPNC WHERE SFC WINDS ARE BACKED
AND SLOW BENEATH A VEERED LOW LEVEL JET CORE. PRESSURE GRADIENT
WILL MAINTAIN SOUTHERLY WINDS THAT ARE FORECAST STRONG AND GUSTY
THROUGHOUT THE PERIOD IN WESTERN OKLAHOMA...AND BECOMING GUSTY
AT OTHER SITES DURING THE DAY. VRF SKIES SHOULD REMAIN...ALTHOUGH
MOISTURE WILL BEGIN TO INCREASE...AND MVFR STRATUS MAY FORM JUST
BEYOND THE CURRENT PERIOD.

&&

.PREV DISCUSSION... /ISSUED 905 PM CDT MON OCT 31 2011/
CURRENT FORECAST IS PRETTY WELL ON TRACK. MADE ONLY MINOR
ADJUSTMENTS BASED ON CURRENT TRENDS.

BREEZY AND MILD CONDITIONS ARE STILL ON TRACK FOR TOMORROW. WE
WILL NEED TO MONITOR THE WINDS BEHIND THE STRONG COLD FRONT ON
WEDNESDAY. STRONG COLD AIR ADVECTION AND A DECENT PRESSURE
SURFACE PRESSURE GRADIENT MAY YIELD ADVISORY TYPE WIND SPEEDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  51  75  54  62 /   0   0  10  30
HOBART OK         50  75  52  58 /   0   0   0  10
WICHITA FALLS TX  53  76  53  65 /   0   0   0  10
GAGE OK           46  75  46  46 /   0   0   0  30
PONCA CITY OK     53  76  54  59 /   0   0  10  40
DURANT OK         50  76  55  72 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

08/22/22
Hazardous weather outlook, Oct 31, 10:50 AM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT MON OCT 31 2011

OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
THE AIRMASS ACROSS THE REGION WILL REMAIN TOO DRY AND STABLE FOR
THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY NOV 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
A WEATHER SYSTEM WILL BRING A CHANCE OF RAIN... AND POSSIBLY A FEW
THUNDERSTORMS... TO THE AREA WEDNESDAY AND WEDNESDAY NIGHT.

OTHER HAZARDOUS WEATHER...
WARM AND BREEZY DAYTIME CONDITIONS WILL KEEP THE FIRE POTENTIAL IN
THE HIGH TO VERY HIGH CATEGORIES. WINDS WILL BE GUSTY ON TUESDAY...
BUT MODERATE HUMIDITY OF 30 TO 45 PERCENT WILL HELP TO LESSEN THE
POTENTIAL FOR SPREADING FIRES. STRONG NORTHERLY WINDS... WITH GUSTS
OF 40 MPH OR MORE... ARE EXPECTED TO MOVE IN BEHIND A COLD FRONT ON
WEDNESDAY ESPECIALLY ACROSS PORTIONS OF WESTERN OKLAHOMA.

IN THE WAKE OF THE STRONG COLD FRONT... THE TEMPERATURE MAY DROP
BELOW FREEZING IN SEVERAL LOCATIONS THURSDAY MORNING.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.

CJS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

48 drought. Local standard time, as filed.

Drought, Harper

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Harper forecast zone
Reported by
Other Federal Agency
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month.

Drought, Ellis

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Ellis forecast zone
Reported by
Other Federal Agency
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month.

Drought, Roger Mills

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Other Federal Agency
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month.

Drought, Woods

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Woods forecast zone
Reported by
Other Federal Agency
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month.

Drought, Woodward

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Woodward forecast zone
Reported by
Other Federal Agency
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month.

Drought, Beckham

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Other Federal Agency
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 22.

Drought, Greer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Greer forecast zone
Reported by
Other Federal Agency
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 22.

Drought, Harmon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Other Federal Agency
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 22.

Drought, Dewey

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dewey forecast zone
Reported by
Other Federal Agency
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 22.

Drought, Custer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Custer forecast zone
Reported by
Other Federal Agency
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 22.

Drought, Washita

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Washita forecast zone
Reported by
Other Federal Agency
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 22.

Drought, Alfalfa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
Other Federal Agency
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 22.

Drought, Major

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Major forecast zone
Reported by
Other Federal Agency
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 22.

Drought, Blaine

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Other Federal Agency
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 22.

Drought, Jackson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Other Federal Agency
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 22.

Drought, Grant

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grant forecast zone
Reported by
Other Federal Agency
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 22.

Drought, Kiowa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Other Federal Agency
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 8.

Drought, Tillman

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tillman forecast zone
Reported by
Other Federal Agency
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 8.

Drought, Caddo

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Other Federal Agency
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 8.

Drought, Comanche

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Comanche forecast zone
Reported by
Other Federal Agency
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 8.

Drought, Cotton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cotton forecast zone
Reported by
Other Federal Agency
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 8.

Drought, Garfield

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Other Federal Agency
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 22.

Drought, Kingfisher

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
Other Federal Agency
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 8.

Drought, Canadian

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Canadian forecast zone
Reported by
Other Federal Agency
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 8.

Drought, Grady

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grady forecast zone
Reported by
Other Federal Agency
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D3 (extreme) by November 8.

Drought, Seminole

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Seminole forecast zone
Reported by
Other Federal Agency
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

D3 (severe) drought continued through the month.

Drought, Jefferson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Other Federal Agency
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month, with improvement to D2 (severe) over the eastern half of the county.

Drought, Kay

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kay forecast zone
Reported by
Other Federal Agency
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D2 (severe) by November 8.

Drought, Noble

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Noble forecast zone
Reported by
Other Federal Agency
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D2 (severe) by November 8.

Drought, Payne

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Payne forecast zone
Reported by
Other Federal Agency
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D2 (severe) by November 15.

Drought, Logan

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Logan forecast zone
Reported by
Other Federal Agency
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D2 (severe) by November 15.

Drought, Lincoln

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Other Federal Agency
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D1 (moderate) by November 22.

Drought, Cleveland

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
Other Federal Agency
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D1 (moderate) by November 22.

Drought, Oklahoma

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Oklahoma forecast zone
Reported by
Other Federal Agency
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D2 (severe) by November 22.

Drought, Pottawatomie

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pottawatomie forecast zone
Reported by
Other Federal Agency
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D1 (moderate) by November 22.

Drought, Seminole

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Seminole forecast zone
Reported by
Other Federal Agency
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D1 (moderate) by November 22.

Drought, Hughes

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hughes forecast zone
Reported by
Other Federal Agency
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D1 (moderate) by November 22.

Drought, McClain

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
McClain forecast zone
Reported by
Other Federal Agency
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D2 (severe) by November 15.

Drought, Garvin

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Garvin forecast zone
Reported by
Other Federal Agency
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D2 (severe) by November 15.

Drought, Murray

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Murray forecast zone
Reported by
Other Federal Agency
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D2 (severe) by November 15.

Drought, Carter

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Carter forecast zone
Reported by
Other Federal Agency
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D2 (severe) by November 15.

Drought, Love

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Love forecast zone
Reported by
Other Federal Agency
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D1 (moderate) by November 29.

Drought, Pontotoc

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pontotoc forecast zone
Reported by
Other Federal Agency
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D1 (moderate) by November 22.

Drought, Coal

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coal forecast zone
Reported by
Other Federal Agency
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D1 (moderate) by November 22.

Drought, Johnston

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Johnston forecast zone
Reported by
Other Federal Agency
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D1 (moderate) by November 22.

Drought, Marshall

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Other Federal Agency
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

D3 (extreme) drought improved to D1 (moderate) by November 22.

Drought, Atoka

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Atoka forecast zone
Reported by
Other Federal Agency
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

D4 (exceptional) drought dramatically improved to D1 (moderate) by November 29.

Drought, Bryan

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bryan forecast zone
Reported by
Other Federal Agency
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

D4 (exceptional) drought improved to D2 (severe) by November 22.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353988, 353989, 353990, 353991, 353992, 353993, 353994, 353995, 353996, 353997, 353998, 353999, 354000, 354001, 354002, 354003, 354004, 354005, 354007, 354008, 354009, 354010, 354011, 354012, 354013, 354014, 354015, 354016, 354017, 354018, 354019, 354020, 354021, 354023, 354024, 354025, 354026, 354027, 354028, 354029, and more.